Hail, Lincoln
- When
- June 30, 3:03 PM CST
- Where
- Lincoln County, 3 mi SW of Chandler
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.679, -96.918
A weak surface trough moved towards Interstate 40 during the day on the 30th. Strong afternoon heating, combined with moderately steep mid level lapse rates allowed for thunderstorms to develop near and south of the boundary.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A weak surface trough moved towards Interstate 40 during the day on the 30th. Strong afternoon heating, combined with moderately steep mid level lapse rates allowed for thunderstorms to develop near and south of the boundary. The thunderstorms, became severe producing very strong winds and marginally severe hail. Wind damage was reported near Harrah and near Mangum. Monetary damage estimates were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 30, 2:01 PM CST, 1 hour 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 301 PM CDT TUE JUN 30 2009 .DISCUSSION...THE WEEK WILL CONTINUE SEASONABLY HOT. THE MAIN CHALLENGE WILL BE PICKING OUT THE SMALL AREAS OF THUNDERSTORM DEVELOPMENT EACH DAY. STORMS WILL LIKELY BECOME MORE ORGANIZED IN WEST-NORTHWEST FLOW THIS UPCOMING WEEKEND. FIRST ORDER OF BUSINESS IS THE WIND SHIFT BOUNDARY NEARING INTERSTATE 40 THIS AFTERNOON. THIS IS A PRE FRONTAL TROUGH... CONNECTED TO LOW PRESSURE IN SOUTHWEST MISSOURI. STRONG HEATING AND STEEP LAPSE RATES PER 12Z NORMAN SOUNDING WILL COMPENSATE FOR SHALLOW MOISTURE AND WEAK LIFT. THE RESULT SHOULD BE SCATTERED THUNDERSTORMS PROPAGATING SOUTHWARD THIS EVENING ALONG OUTFLOW BOUNDARIES. DAMAGING DOWNBURSTS ARE THE MAIN CONCERN. THE SEVERE THUNDERSTORM WATCH WAS DRAWN AROUND THE AREA OF GREATEST EXPECTED COVERAGE...BUT ISOLATED STRONG STORMS ARE POSSIBLE IN WESTERN OKLAHOMA AS WELL. A SECOND FOCUSING MECHANISM WILL BE A DIFFERENTIAL HEATING BOUNDARY AT THE NORTH EDGE OF THE PERSISTENT CLOUD COVER IN NORTHWEST TEXAS. ONE STORM HAD ALREADY FORMED NEAR THE RED RIVER IN WICHITA COUNTY. ALL OF THIS ACTIVITY WILL DIMINISH WITH THE LOSS OF HEATING LATER THIS EVENING. ON WEDNESDAY THE MODEL WIND FIELDS STILL REFLECT THE TROUGH IN CENTRAL AND NORTHWEST OKLAHOMA...BUT UPPER FORCING IS VERY WEAK. A CAP WILL TRY TO STRENGTHEN FROM THE WEST...AND ANY STORMS SHOULD BE ISOLATED AT BEST. IT STILL LOOKS AS THOUGH A PROGRESSIVE MCS WILL FORM IN THE CENTRAL HIGH PLAINS AND LAY DOWN AN OUTFLOW BOUNDARY NEAR NORTH CENTRAL AND NORTHEAST OKLAHOMA THURSDAY MORNING. THIS SUPPORTS LOW POPS ON THURSDAY. THURSDAY NIGHT APPEARS TO BE THE FIRST OF SEVERAL THAT WILL FEATURE UPSLOPE AGAINST THE ROCKIES BENEATH PROGRESSIVE WEST TO NORTHWEST MID LEVEL FLOW. THIS WILL GRADUALLY PUSH A FRONTAL BOUNDARY INTO OUR AREA OVER THE WEEKEND...WITH NOCTURNAL THUNDERSTORM COMPLEXES LOOKING TO BE A GOOD POSSIBILITY...ESPECIALLY NORTH OF INTERSTATE 40. THE GOING FORECAST REFLECTED THIS...SO NO CHANGES WERE MADE TO THE EXTENDED PERIODS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 67 96 71 98 / 10 10 10 0 HOBART OK 69 99 72 101 / 10 10 0 0 WICHITA FALLS TX 71 97 73 99 / 0 0 0 0 GAGE OK 63 96 70 98 / 0 0 0 0 PONCA CITY OK 63 93 70 96 / 0 0 10 10 DURANT OK 68 96 70 95 / 20 10 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 09/22 BURKE
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
205 PM CDT TUE JUN 30 2009
OKZ004>048-050>052-TXZ083>090-011000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
205 PM CDT TUE JUN 30 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
A SURFACE TROUGH OF LOW PRESSURE AND A WIND SHIFT LINE IS DRIFTING
SOUTH THROUGH CENTRAL OKLAHOMA THIS AFTERNOON. WEAK CONVERGENCE ALONG
THE WIND SHIFT LINE WILL RESULT IN A FEW THUNDERSTORMS THIS
AFTERNOON AND EVENING...PRINCIPALLY SOUTH OF INTERSTATE 40. RATHER
LOW RELATIVE HUMIDITY NEAR THE SURFACE CREATES AN ENVIRONMENT FOR
VERY GUSTY WINDS. A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS OVER
65 MPH AND POSSIBLY SOME SMALL HAIL.
PROBABILITY TABLE...
VALID THROUGH 500 AM CDT WEDNESDAY JUL 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
TRIPLE-DIGIT HEAT IS LIKELY THIS AFTERNOON OVER PARTS OF NORTHERN
OKLAHOMA... BUT THE PRESENCE OF RELATIVELY DRY AIR WILL KEEP HEAT
INDEX VALUES NEAR OR BELOW 100 IN MOST AREAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS ACROSS
NORTHERN OKLAHOMA FROM THURSDAY INTO FRIDAY... AND OVER MOST OF THE
AREA FROM SATURDAY INTO MONDAY.
OTHER HAZARDOUS WEATHER...
AFTERNOON HEAT INDEX VALUES WILL REACH THE 100 TO 105 RANGE OVER
MUCH OF OKLAHOMA AND NORTHERN TEXAS THURSDAY AND FRIDAY... AND OVER
PARTS OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS EACH AFTERNOON
THROUGH THE INDEPENDENCE DAY WEEKEND.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 306 PM CDT TUE JUN 30 2009 OKZ015>018-024-302045- DEWEY OK-BLAINE OK-KINGFISHER OK-CUSTER OK-CANADIAN OK- 306 PM CDT TUE JUN 30 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...CANADIAN... CUSTER...DEWEY AND KINGFISHER COUNTIES. THUNDERSTORMS WERE DEVELOPING FROM 4 MILES EAST OF MOOREWOOD TO CALUMET AND PIEDMONT AT 305 PM CDT...MOVING SOUTHWEST AT 15 MPH. THE STRONGEST STORM WAS APPROACHING MOOREWOOD. AS THESE STORMS INTENSIFY...SMALL HAIL AND WINDS AROUND 50 MPH WILL BE LIKELY...AND SEVERE STORMS ARE POSSIBLE. PEOPLE IN BLAINE...CANADIAN...CUSTER...DEWEY AND KINGFISHER COUNTIES...INCLUDING THE CITIES OF CLINTON...EL RENO...OKLAHOMA CITY AND WEATHERFORD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 328 PM CDT TUE JUN 30 2009 OKZ026-302100- LINCOLN OK- 328 PM CDT TUE JUN 30 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF CHANDLER AT 326 PM CDT...MOVING SOUTH AT 10 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE LIKELY. THIS STORM WILL APPROACH INTERSTATE 44 BETWEEN MILE MARKERS 160 AND 172...AND WILL ALSO AFFECT CHANDLER. ADDITIONAL THUNDERSTORMS WILL LIKELY DEVELOP IN LINCOLN COUNTY. THE MAIN THREAT WILL BE DAMAGING WINDS. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 351 PM CDT TUE JUN 30 2009 OKZ014-016-017-023-024-302130- ROGER MILLS OK-BLAINE OK-CUSTER OK-CANADIAN OK-CADDO OK- 351 PM CDT TUE JUN 30 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...CADDO...CANADIAN... CUSTER AND ROGER MILLS COUNTIES. AT 349 PM CDT...STRONG THUNDERSTORMS WERE SCATTERED ALONG A LINE FROM MOOREWOOD TO WEATHERFORD...TO GEARY...MOVING SOUTHEAST AT 5 MPH. EACH OF THESE STORMS WILL PRODUCE AT LEAST SMALL HAIL...HEAVY RAIN...AND WINDS AROUND 50 MPH. SOME STORMS MAY PRODUCE LOCALLY DAMAGING WINDS. REMAIN ALERT AND LISTEN FOR POSSIBLE WARNINGS. BURKE
The Norman radar (KTLX), 50 km away, was scanning. The volume nearest the first event began at 21:01 UTC.
6 hail, 3 thunderstorm wind. Local standard time, as filed.
Widespread damage was reported in and around the town of Harrah. A couple of homes sustained minor roof damage. Six barns were damaged, and a corn and wheat field were almost a total loss. Monetary damage estimates were not available.
Damage was reported at the softball field, including a fence blown down, the dugout shelter flipped over, and power poles damaged. Monetary damage estimates were not available.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2009Every state in 2009This day in weather historyWarnings in Oklahoma, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 168910, 185819, 185820, 168916, 168911, 168912, 168913, 168914, 168915.